Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Child has infected ears after piercing. Okay to use Mupirocin?

Hello... I have a full ointment of mupirocin 2% 22 gram. My 7 month old baby recently had Gotton her ears pierce. She wasnt doing so well with the piercing and I removed them. She now has the back part of her ear infected. The symptoms involve her skin behind the ear but on the ear lobe. It is getting eating away, Almost like when she had impetigo on her arm and knee . Is it okay to treat it with the mupirocin 3 times a day as I did with the impetigo?
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  608
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello there,

Considering that the ear infection has involved the surrounding skin, it will not get controlled with mupirocin alone even if you use it three times a day.

She needs to be given oral antibiotic drops to control her infection.

The antibiotic should be given for a period of at least 7 days.

Take care.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor